|Parvo, Anemia and failed drugs
Nov 20, 1998
While living with the constant blood transfusions and IGG infusions to combat my anemia and parvo I was hit with yet another problem. Apparently my drug regimen began to fail. My VL shot up from around 2-3K to 37K and my CD4 that had finally broke 200 under started declining. I actually believe that it was only the Crixivan that gave up but it was decided that all my meds be changed just to be safe. I understand that this is a common practice so I didn't argue the point, although I still wonder if it was necessary to make such a drastic change. Now I'm taking, Norvir (lovely flavoring), Fortovase, Viramune and Videx. It is quite a challenge trying to balance these drugs, along with the new and improved Zithromax, with my daily schedule, eating habits and forgetfullness. My last transfusion, 4 units as an inpatient just 11 days ago, brought my hemoglobin to 10.2, IGG was given the next day. Three days ago, the count was 11.1 with a hematocrit of 30%, all three are unheard of for me, ever. These new blood counts lead me to believe that the new drug regimen must be having a positive affect but I haven't been able to get the doc to run a new VL or Tcell count. I've been on the new drugs for 6 weeks now and I've been told that is plenty of time see a change. I plan to INSIST on the tests next week.....wish me luck....I have a positive attitude about all this finally.
Response from Mr. Molaghan
It's so nice to hear good news! Parvovirus in people with HIV disease can be difficult to keep under control, especially if a person has severe immunosuppresion. The fact that all or part of your drug regimen was failing is evident by the rising viral load and decreasing CD4 count. When IGG is given, it's hoped that the treatment (which is pooled sera from virtually thousands of donors) will contain antibodies specific to fight off the Parvovirus. Your new drug combination could indeed be restoring your immune reserve and making it easier for your body to fight the Parvo. I hope that this is the case and that you're able to enjoy life with more energy and fewer transfusions. Let us know how things turn out. Good Luck
Great Test Results to spite the parvo and anemia
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Can Chlamydia Cause Genital Warts?
- Pathophysiology Of Sexually Transmitted Diseases
- Can I Drink Alcohol With Combivir And Viramune?
- Can Vaginal Fluid Entering The Eye Cause Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.